Sign in to follow this  
Followers 0
ramakentesh

Cortisone Shots And Pots

13 posts in this topic

Just curious if I need to be concerned about a planned cortisone shot in my sacroiliac joint? My POTS is pretty much dormant at the moment but im concerned it could flare it up.

Any experiences?

Share this post


Link to post
Share on other sites

Yeah, I've got experience. I'm in a special boat because my kidney function is down to half, so I cannot take anti-inflammatories. If you can take them before and after, it won't be so bad (my husband gets these shots all the time for a bad shoulder.) The actual injection is the worst (unless you are me) because it is putting more stuff into an already inflamed space. If you can get them to let you lie down while they inject you and stay that way for a while it would be best. I ended up in the floor of the lobby with a bucket because they didn't. I don't think that the cortisone has effected my POTS, but the pain sure has. Ice it the first day and move it the second. Good luck, mine hurts worse now than before I had it! But remember....I'm special. :)

Share this post


Link to post
Share on other sites

Cortisone shots do tend to make me more POTSy afterward, but as Firewatcher said, it may be due to the pain. I make sure I take it easy after the shot (I get them in my hip) for the rest of the day, and usually by morning the pain from both the shot and the bursitis is gone. :-)

What do you need them for?

Sara

Share this post


Link to post
Share on other sites

I will probably have one today - shoulder problem. They have never bothered me - IF I have a very experienced doctor doing it. I had one who was not so good and I, too, ended up on the floor of the waiting room.

The guy I am going to today has injected me several times and he's really good so I have no hesitation.

Share this post


Link to post
Share on other sites

as part of my adrenal function test, many years ago while POTS was very highly symptomatic, I received a shot of ACTH which raised my cortisol levels very high. it was actually great for my POTS! I had been fainting every day previous to the shot, and I did not faint for about 2 months afterward (I suppose because of fluid retention and higher blood volume and bp?).

Share this post


Link to post
Share on other sites

I had a series of 3 of them about 8 months ago in my wrist and it didn't effect my POTs at all.

Share this post


Link to post
Share on other sites

Masumeh--do you remember your before-ACTH cortisol levels, and then what you stimulated to?

Share this post


Link to post
Share on other sites

thanks guys! Im getting it for Ankylosing Spondylitis which gives me a very inflammed sacroiliac joint and some hip and bursitis.

I cycle between POTS and AS - back and fourth although in the past there used to be an inbetween of relative wellness whereas now its one or the other... ouch...

Share this post


Link to post
Share on other sites

Sue1234--the low one was taken in Oct, 2002 and it was 7.2 (normal range 8.7-22.4). the ATCH response test was done in Nov, 2002 and it was baseline 10.8, rose to 21.2, rose to 25.3. Normal baseline and second number is <10, and range for third number is 8.7-22.4. So I guess I had a very fast adrenal reaction and a bit high. I was not pregnant during the initial, low cortisol test. I was like 5 weeks pregnant, unknown to me at that time, during the ACTH adrenal function test that got the high numbers (and cortisol is usually high during pregnancy). I never repeated outside of pregnancy because an endocrinologist reviewed my case and pronounced me normal.

In fact, the only tests that were ever dramatically abnormal for me were liver function tests associated with a pulmonary embolism, that and the progressive mono positive. And of course the TTT that showed 75% blood flow deficit to my brain when standing.

Share this post


Link to post
Share on other sites

Do they add anything else into the cortisone, some form of ephdrine to reduce risk of bleeding, if so might that cause a problem with some people?! Just a thought.

Share this post


Link to post
Share on other sites

I get the shots periodically for bursitis in my hip and they dont bother me. That being said, I just finished a bout of prednisone (oral version) and it totally kicked my tushy... :blink:

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0